Idaho, 2004

Hail in Idaho, June 20, 2004

June 20, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 20, 2:15 AM MST, 11 hours 5 minutes earlier.

Area forecast discussion, Jun 20, 2:15 AM MST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MDT SUN JUN 20 2004

.DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW BLOCKY HIGH
POSITIONED ALONG NW BRITISH COLUMBIA COAST THIS MORNING WITH BOOKEND
LOWS POSITIONED OVER ERN PACIFIC NEAR 42/146 WELL OFF WASHINGTON
COAST AND WEST-EAST ELONGATED TROUGH OVER SE WASHINGTON. CONVECTIVE
ACTIVITY APPEARED TO BE LIMITED ACROSS NRN ZONES SATURDAY AFTERNOON
DUE TO DRIER AIR MASS WHILE SEVERE THUNDERSTORMS ERUPTED ACROSS SRN
ZONES IN THE EVENING IN DEEPER LOOKING MOISTURE FIELD AHEAD OF A
300MB SHORT-WAVE CAPTURED WELL BY BOTH ETA/AVN.  THIS WAVE TO EXIT
EAST OF REGION BY 12Z AS REMAINS OF UPPER TROUGH OVER SE WASHINGTON
SHEARS EAST THROUGH REGION TODAY.  IR AND 11-3.9 SATELLITE IMAGERY
ALREADY SHOWING SOME ENHANCEMENT OF CLOUDS OVER WRN/CNTRL ZONES
AHEAD OF APPROACHING UPPER TROUGH WHILE RADAR CONTINUES TO SHOW WEAK
ECHOES EXPANDING WITHIN SNAKE PLAINS UNDER THIS CLOUD MASS. THUS
WILL CONTINUE WITH ISOLATED SHOWERS THIS MORNING. UPPER JET EXPECTED
TO PUNCH EAST THROUGH SNAKE PLAINS TODAY WITH GOOD SHEAR AND RIGHT
REAR QUADRANT SETTLING ACROSS SRN ZONES.  MESO-ETA APPEARS TO PUT
BEST FORCING/SHEAR ALONG AND SOUTH OF THE SRN IDAHO BORDER TODAY
WHILE CONVECTION FIRES UNDER 500MB COLD POOL CENTERED OVER ISLAND
PARK THIS AFTERNOON. AIRMASS STABILIZES QUICKLY OVERNIGHT AS DRY NNW
FLOW SETTLES ACROSS FORECAST AREA AND CONTINUES THROUGH MONDAY. WILL
HOLD ONTO A SLIGHT CHANCE MENTION OF AFTERNOON CONVECTION ACROSS ERN
ZONES TUESDAY AS AVN SHOWING SOME DESTABILIZATION IN THAT AREA.
CLOSED LOW OVER ERN PAC EXPECTED TO EDGE CLOSER TO THE BC COAST BY
WEDNESDAY WITH UPPER RIDGE BUILDING ACROSS WESTERN STATES FOR
WARM/DRY CONDITIONS. EXTENDED MODELS SHOW RIDGE HOLDING FIRM THROUGH
AT LEAST FRIDAY BEFORE GRADUALLY WEAKENING NEXT WEEKEND AS PACIFIC
NW LOW RETROGRADES WEST TO A POSITION FURTHER OFF THE COAST ALLOWING
FOR THE POSSIBILITY OF CONVECTION TO RETURN TO THE FORECAST AREA.
DAY SHIFT PREFERRED TO CONTINUE DRY FORECAST AND SEE NO NEED TO
ADJUST AT THIS TIME. HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 20, 3:00 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT SUN JUN 20 2004

IDZ017>023-031-032-211200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
400 AM MDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG UPPER JET
WILL PUNCH EAST THROUGH THE FORECAST AREA TODAY.  UPWARD LIFT IN THE
RIGHT REAR QUADRANT OF THE JET ALONG WITH AMPLE SHEAR SHOULD HELP TO
PRODUCE ORGANIZED CONVECTION ALONG AND SOUTH OF THE SOUTHERN IDAHO
BORDER THIS AFTERNOON. INCREASING INSTABILITY ASSOCIATED WITH A COLD
POOL ALOFT WITH SETTLE OVER THE ISLAND PARK AREA TO HELP INITIATE
CONVECTION IN THAT REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 79 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bonneville

When
June 20, 1:20 PM MST to 1:30 PM MST
Where
Bonneville County, Ucon
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.583, -111.967

Nickel sized hail covered highway 20 near Ucon causing traffic to be stopped.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407874.